Hail, Barbour
- When
- June 25, 1:30 PM CST
- Where
- Barbour County, Alston
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.880, -85.450
A stationary front stretched out across the state led to several severe thunderstorms, with large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A stationary front stretched out across the state led to several severe thunderstorms, with large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 25, 12:12 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT WED JUN 25 2008 .UPDATED...AFTERNOON FORECAST AND 18Z AVIATION DISCUSSION. && .DISCUSSION... QUITE A BIT MORE CU FORMING THIS MORNING...NECESSITATED A TWEAK TO THE FORECAST. BUMPED UP POPS A BIT...AS IT LOOKS LIKE THE BLACK BELT AREA IS A PRETTY GOOD BET TO FIRE UP SOME SCATTERED CONVECTION THIS AFTERNOON...FROM TUSCALOOSA...TO MONTGOMERY...TO EUFAULA. TO THE NORTH OF THAT...FOR ALL BUT THE NORTHEASTERN CORNER EAST OF BIRMINGHAM AND NORTH OF INTERSTATE 20...CAN NOT RULE OUT AN ISOLATED THUNDERSTORM...SUCH AS THE ONE THAT POPPED OVER WALKER COUNTY...AND DECIDED TO INCLUDE MENTION OF ISOLATED WITH A 10 POP. FORECAST SOUNDINGS INDICATE A THREAT FOR STRONG WINDS ESPECIALLY IN THE SOUTH...ROUGHLY ALONG AND SOUTH OF HIGHWAY 80...SO INCLUDED MENTION OF DAMAGING WINDS IN LATEST ZONE PACKAGE. HWO WILL BE UPDATE HERE SHORTLY TO REFLECT THE SAME. && .AVIATION...18Z TAF DISCUSSION. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AT ALL BUT ANB THIS AFTERNOON...WITH THE HIGHEST CHANCES OF ACTUALLY AFFECTING A SITE AT MGM...TOI...AND PERHAPS TCL. INCLUDED VCTS AND CB AT MGM AND TOI...BUT CONFIDENCE/TIMING/COVERAGE PRECLUDES ANYTHING MORE THAN THAT AT THIS TIME. WILL AMEND AS NECESSARY BASED ON RADAR. EXPECT CONVECTION TO FIZZLE BY 04Z THIS EVENING...WITH CALM CONDITIONS OVERNIGHT. HAZE AND MVFR POSSIBILITIES DUE TO ANY RAINFALL WARRANT MENTION AT MGM AND TOI FOR THE OVERNIGHT. EXPECT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY TO DEVELOP AGAIN LATE TOMORROW MORNING. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT WED JUN 25 2008 ALZ011>015-017>050-261828- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 128 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HEAT OF THE AFTERNOON AND LAST INTO THE EVENING HOURS...FOR ALL BUT THE AREAS EAST OF BIRMINGHAM AND NORTH OF INTERSTATE 20. THERE IS A CHANCE THAT SOME STORMS THAT DEVELOP ACROSS AREAS ALONG AND SOUTH OF U S HIGHWAY 80 COULD BECOME STRONG...WITH THE PRIMARY THREAT BEING STRONG DAMAGING WINDS. THUNDERSTORM COVERAGE AND INTENSITY SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 106 PM CDT WED JUN 25 2008 ALZ047-251830- LEE- 106 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR LEE COUNTY UNTIL 130 PM CDT... AT 102 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR BEANS MILL...OR 6 MILES EAST OF OPELIKA...MOVING NORTH AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BEANS MILL. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CDT WED JUN 25 2008 ALZ046-251900- BULLOCK- 127 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 200 PM CDT... AT 123 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR INVERNESS...OR 10 MILES SOUTH OF UNION SPRINGS... MOVING NORTH AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... INVERNESS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT WED JUN 25 2008 ALZ050-251930- BARBOUR- 207 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 230 PM CDT... AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR CLAYTON...MOVING NORTH AT 5 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CLAYTON. BARBOUR COUNTY PUBLIC LAKE DAM. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 61
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
A few trees were blown down in the Taylorville Community, just south of Tuscaloosa. One large tree fell onto a shed.
A few trees were blown down on AL-5, near Lynn.
The roof of a department store at McFarland Mall was damaged. One vehicle had its windshield broken from flying debris. The roof of the State Troopers post in the same area was also damaged.
Several trees blown down between Pinson and Clay. A few of the trees blocked the road.
Several trees were blown down.
Several trees were blown down around Oneonta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121083, 121085, 121086, 121087, 121088, 121089, 121090, 121093, 121094, 121095.